MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CEA ASSAY; CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CEA ASSAY; CEA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating the cause of the discordant advia centaur xp cea results.The instruction for use (ifu) limitation section states: "warning do not use the advia centaur cea immunoassay as a screening test for diagnosis.Note: do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including: information from the patient's clinical evaluation.The concentration of cea in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Cea determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity." mdr 1219913-2018-00228 and mdr 1219913-2018-00229 were filed for the same event.
 
Event or Problem Description
Discordant negative advia centaur xp cea results were obtained on a patient sample.The patient sample was tested on two alternate methods and the results were positive.The positive result was reported to the physician.Patient treatment was not altered or prescribed.There was no report of adverse health consequences due to the discordant advia centaur xp cea results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00227 on (b)(6) 2018.On (b)(6) 2018 additional information: the patient serum cannot be returned due to china customs issues.The only known patient history is gastric polyps.Siemens healthcare diagnostics continues to investigate.Mdr 1219913-2018-00228 supplemental report 1 and mdr 1219913-2018-00229 supplemental report 1 were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00227 on (b)(6) 2018.Siemens filed the mdr 1219913-2018-00227 supplemental report 1 on (b)(6) 2018.On (b)(6) 2018 additional information: the patient sample can not be provided for additional testing due to china customs regulations.The advia centaur cea ifu (10629830_en rev.L, 2015-01) states "the concentration of cea in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the cea assay used.Values obtained with different assay methods cannot be used interchangeably.If, in the course of monitoring a patient, the assay method used for determining serial cea levels is changed, the laboratory must perform additional serial testing to confirm baseline values." for tumor markers, it is not recommended that patient results are compared across different platforms as each assay uses a different antibody which will pick up different epitopes on the circulating tumor marker which can vary from patient to patient.Hence different methods may give significantly different results, depending on the epitope displayed.Based on the information provided, siemens is unable to rule out a sample specific issue.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2018-00228 supplemental report 2 and mdr 1219913-2018-00229 supplemental report 2 were filed for the same event.

Brand Name
ADVIA CENTAUR XP CEA ASSAY
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7851409
Report Number1219913-2018-00227
Device Sequence Number11240196
Product Code DHX
UDI-Device Identifier00630414177311
UDI-Public00630414177311
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2018
Device Model NumberN/A
Device Catalogue Number10309978
Device Lot Number42023174
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer09/15/2018
10/04/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date09/25/2018
10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR